MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUT 30IN(75CM) 1 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8435H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Additional evaluation summary: the actual sample was returned for evaluation.A fracture was observed at the tip of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed predominately of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure on (b)(6) 2019 and suture was used.The case was completed successfully.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
PROLENE SUT 30IN(75CM) 1 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8659049
Report Number2210968-2019-82152
Device Sequence Number11337506
Product Code GAW
UDI-Device Identifier10705031015623
UDI-Public10705031015623
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2023
Device Catalogue Number8435H
Device Lot NumberMMH228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date05/31/2019
Patient Sequence Number1